Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 69, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 29, 2014, 6:13 PM EDT for Charlotte County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2014, 6:13 PM EDT (22:13 UTC)
- Expired
- Aug 29, 2014, 7:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Charlotte County, FL
The radar
The Tampa radar (KTBW), 98 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 6:36 PM EDT | TSTM WND GST 45 | Charlotte County Airpor, FL | CHARLOTTE COUNTY AIRPORT ASOS REPORTED 45 MPH GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2349 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
739
WUUS52 KTBW 292213
SVRTBW
FLC015-292300-
/O.NEW.KTBW.SV.W.0069.140829T2213Z-140829T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
613 PM EDT FRI AUG 29 2014
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHARLOTTE COUNTY IN SOUTHWEST FLORIDA...
* UNTIL 700 PM EDT.
* AT 613 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR TROPICAL GULF ACRES...OR 9
MILES SOUTHEAST OF PUNTA GORDA...AND MOVING NORTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT
CHARLOTTE...BABCOCK RANCH...CHARLOTTE COUNTY AIRPORT...CLEVELAND
AND CHARLOTTE HARBOR.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 158 AND 170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2678 8207 2687 8207 2689 8210 2692 8210
2694 8207 2695 8211 2703 8212 2703 8170
2682 8175 2676 8204
TIME...MOT...LOC 2213Z 162DEG 12KT 2687 8193
$$
RAG3 follow-up statements
254
WWUS52 KTBW 292223
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
623 PM EDT FRI AUG 29 2014
FLC015-292300-
/O.CON.KTBW.SV.W.0069.000000T0000Z-140829T2300Z/
CHARLOTTE FL-
623 PM EDT FRI AUG 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHARLOTTE COUNTY...
AT 623 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR CHARLOTTE COUNTY AIRPORT...OR 7
MILES EAST OF PUNTA GORDA...MOVING NORTH AT 15 MPH.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 158 AND 170.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHARLOTTE PARK...SOLANA...CLEVELAND...CHARLOTTE HARBOR...HARBOUR
HEIGHTS AND PORT CHARLOTTE
LAT...LON 2678 8207 2687 8207 2689 8210 2692 8210
2694 8207 2695 8211 2703 8212 2703 8170
2682 8175 2676 8204
TIME...MOT...LOC 2223Z 162DEG 12KT 2691 8195
$$
RAG561
WWUS52 KTBW 292233
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
633 PM EDT FRI AUG 29 2014
FLC015-292300-
/O.CON.KTBW.SV.W.0069.000000T0000Z-140829T2300Z/
CHARLOTTE FL-
633 PM EDT FRI AUG 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHARLOTTE COUNTY...
AT 633 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHARLOTTE COUNTY
AIRPORT...OR 6 MILES EAST OF PUNTA GORDA...MOVING NORTHWEST AT 10
MPH.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 158 AND 170.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLEVELAND...CHARLOTTE PARK...SOLANA...HARBOUR HEIGHTS...PORT
CHARLOTTE AND CHARLOTTE HARBOR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2678 8207 2687 8207 2689 8210 2692 8210
2694 8207 2696 8211 2702 8212 2702 8181
2688 8179 2681 8186 2677 8200 2677 8206
TIME...MOT...LOC 2233Z 137DEG 10KT 2692 8196
$$
RAG065
WWUS52 KTBW 292255
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
655 PM EDT FRI AUG 29 2014
FLC015-292305-
/O.EXP.KTBW.SV.W.0069.000000T0000Z-140829T2300Z/
CHARLOTTE FL-
655 PM EDT FRI AUG 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR CHARLOTTE COUNTY WILL EXPIRE
AT 700 PM EDT...
ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS...IT WILL
CONTINUE TO PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN UNTIL IT FULLY
DISSIPATES.
LAT...LON 2678 8207 2687 8207 2689 8210 2692 8210
2694 8207 2696 8211 2702 8212 2702 8181
2688 8179 2681 8186 2677 8200 2677 8206
TIME...MOT...LOC 2255Z 137DEG 10KT 2696 8201
$$
RAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:46 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 29, 3:46 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 346 PM EDT FRI AUG 29 2014 .SHORT TERM (TONIGHT-SATURDAY)... MID/UPPER LEVEL RIDGE WILL HOLD OVER THE REGION WHILE LOW LEVEL RIDGE AXIS SETS UP TO THE NORTH OF THE AREA CONTINUING THE SYNOPTIC EAST TO SOUTHEAST FLOW. DEEPEST MOISTURE WILL BE ACROSS THE NORTHERN HALF OF THE AREA...BUT FURTHER SOUTH WE WILL STILL SEE PLENTY FOR CONVECTIVE ACTIVITY DURING THE AFTERNOON AND EVENING HOURS. SCATTERED TO NUMEROUS STORMS THIS AFTERNOON WILL CONTINUE TO DEVELOP AND MOVE ALONG OUTFLOW BOUNDARIES INTO THIS EVENING THEN WIND DOWN OVER LAND. ON SATURDAY THE EAST TO SOUTHEAST FLOW WILL BE WELL ESTABLISHED AND WITH DAYTIME HEATING THE BAY/SEA BREEZES WILL DEVELOP LEADING TO THE INITIAL CONVECTION IN THE EARLY AFTERNOON WITH MORE DEVELOPING ALONG OUTFLOW BOUNDARIES DURING THE REST OF THE AFTERNOON AND EVENING. THE STEERING FLOW WILL BE TOWARD THE THE WEST NORTHWEST ALBEIT KIND OF WEAK SO THE BEST CONVECTIVE COVERAGE SHOULD BE AROUND THE INTERSTATE 75 CORRIDOR WHERE THE HIGHEST LIKELY POPS WILL BE FORECAST. TEMPERATURES WILL REMAIN NEAR NORMAL WITH LOWS TONIGHT IN THE 70S...EXCEPT AROUND 80 ALONG THE COAST...AND DAYTIME HIGHS ON SATURDAY CLIMBING INTO THE LOWER TO MID 90S. .LONG TERM (SATURDAY NIGHT-THURSDAY)... AN UPPER RIDGE WILL BE IN PLACE OVER THE SE STATES THROUGH TUESDAY. THEN AN UPPER LOW WILL MOVE OVER THE FL STRAITS AND CUBA FOR WEDNESDAY AND THURSDAY. MEANWHILE AT THE SURFACE...HIGH PRESSURE WILL BE RIDGING ACROSS THE STATE FROM THE ATLANTIC WITH THE RIDGE AXIS JUST NORTH OF THE AREA KEEPING AN EAST TO SOUTHEAST FLOW IN PLACE WITH AN AFTERNOON SEA BREEZE EXPECTED EACH DAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY FORMING ALONG SEA BREEZE AND OUTFLOW BOUNDARIES. A POCKET OF DRY AIR WILL MOVE OVER THE AREA WEDNESDAY AS A WEAK TROUGH APPROACHES THE REGION LOWERING POPS TO 30 PERCENT WEDNESDAY AFTERNOON...BUT THE TROUGH MOVES OVER THE AREA THURSDAY WITH THE MOISTURE RETURNING BRINGING POPS BACK UP TO 40 PERCENT. TEMPERATURES WILL BE GENERALLY IN THE LOWER 90S FOR HIGHS AND IN THE 70S...EXCEPT NEAR 80 AT THE BEACHES FOR LOWS. && .AVIATION... MVFR/LOCAL IFR CONDITIONS WILL BE POSSIBLE IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS INTO EARLY TONIGHT. OTHERWISE...VFR CONDITIONS ARE ANTICIPATED FOR THE NEXT 24 HOURS...BUT COULD SEE SOME MVFR CEILINGS AS DAYTIME HEATING GETS UNDERWAY SATURDAY MORNING. && .MARINE... HIGH PRESSURE OVER THE ATLANTIC WILL RIDGE ACROSS THE REGION PRODUCING EAST TO SOUTHEAST FLOW LESS THAN 15 KNOTS AND SEAS 3 FEET OR LESS THROUGH EARLY NEXT WEEK. THE WEST COAST SEA BREEZE WILL SET UP ALONG THE COAST EACH AFTERNOON SHIFTING WINDS TO ONSHORE. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY OVER THE COASTAL WATERS...PRODUCING GUSTY WINDS AND HIGHER SEAS IN THE VICINITY OF THESE STORMS. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS FOR THE NEXT FEW DAYS AS RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL THRESHOLDS. COULD SEE SOME PATCHY GROUND FOG LATE EACH NIGHT...ESPECIALLY IN AREAS THAT SEE RAIN DURING THE PREVIOUS EVENING. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 92 78 93 / 40 60 30 50 FMY 76 94 76 93 / 40 50 20 50 GIF 75 94 75 93 / 40 50 20 50 SRQ 76 93 76 93 / 40 60 30 50 BKV 73 93 73 93 / 40 60 30 50 SPG 81 92 80 92 / 40 60 30 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/AVIATION/FIRE WEATHER...69/CLOSE MID TERM/LONG TERM...24/HUBBARD MARINE...11/MCKAUGHAN DECISION SUPPORT...02/GARCIA
Hazardous weather outlook, Aug 29, 5:03 AM EDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 503 AM EDT FRI AUG 29 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-292000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 503 AM EDT FRI AUG 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS CAUSING MINOR FLOODING...AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. HUBBARD
In the hours before
Special weather statement, Aug 29, 4:19 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
419 PM EDT FRI AUG 29 2014
FLZ052-292045-
POLK-
419 PM EDT FRI AUG 29 2014
...STRONG THUNDERSTORMS WILL AFFECT EASTERN POLK COUNTY...
AT 419 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF LOUGHMAN TO LAKE HAMILTON TO HIGHLAND PARK...OR ALONG A
LINE EXTENDING FROM 6 MILES SOUTHWEST OF MGM STUDIOS TO HAINES CITY
TO LAKE WALES...MOVING NORTHEAST AT 10 MPH...THAT WILL AFFECT HAINES
CITY...CYPRESS GARDENS...LAKE WALES AND LAKE WALES MUNICIPAL
AIRPORT...THROUGH 445 PM EDT.
THIS INCLUDES INTERSTATE 4 BETWEEN EXITS 55 AND 58.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.
&&
LAT...LON 2771 8166 2833 8174 2836 8171 2834 8165
2827 8164 2826 8155 2821 8152 2815 8152
2815 8146 2810 8144 2808 8134 2801 8139
2795 8133 2786 8128
TIME...MOT...LOC 2019Z 220DEG 10KT 2832 8164 2807 8155
2790 8151
RAGSpecial weather statement, Aug 29, 4:25 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
425 PM EDT FRI AUG 29 2014
FLZ165-265-292115-
INLAND LEE-COASTAL LEE-
425 PM EDT FRI AUG 29 2014
...STRONG THUNDERSTORMS WILL AFFECT LEE COUNTY...
AT 425 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED 8 MILES SOUTHEAST OF SOUTHWEST FLORIDA
AIRPORT...OR 10 MILES NORTHEAST OF BONITA SPRINGS...MOVING NORTHWEST
AT 20 MPH...THAT WILL AFFECT ESTERO...SOUTHWEST FLORIDA
AIRPORT...GATEWAY AND FORT MYERS VILLAS...THROUGH 515 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 116 AND 143.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.
&&
LAT...LON 2632 8185 2640 8189 2647 8198 2647 8202
2645 8201 2641 8208 2649 8220 2659 8223
2660 8220 2651 8217 2648 8212 2660 8214
2662 8217 2677 8187 2676 8156 2642 8156
2641 8165 2631 8166
TIME...MOT...LOC 2025Z 133DEG 16KT 2645 8168
RAGSpecial weather statement, Aug 29, 5:27 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
527 PM EDT FRI AUG 29 2014
FLZ165-265-292230-
INLAND LEE-COASTAL LEE-
527 PM EDT FRI AUG 29 2014
...STRONG THUNDERSTORMS WILL AFFECT LEE COUNTY...
AT 527 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM ALVA TO BONITA
SPRINGS...OR ALONG A LINE EXTENDING FROM 9 MILES NORTH OF LEHIGH
ACRES TO BONITA SPRINGS...MOVING WEST AT 15 MPH...WILL AFFECT LEHIGH
ACRES...BONITA SPRINGS...SOUTHWEST FLORIDA AIRPORT AND GATEWAY...
UNTIL 630 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 116 AND 143.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.
&&
LAT...LON 2632 8185 2647 8198 2647 8202 2645 8201
2641 8208 2642 8212 2647 8219 2667 8227
2677 8228 2678 8222 2675 8225 2669 8223
2672 8215 2668 8210 2677 8207 2676 8156
2642 8156 2641 8165 2631 8166
TIME...MOT...LOC 2127Z 105DEG 15KT 2674 8163 2628 8181
RAGSpecial weather statement, Aug 29, 5:36 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
536 PM EDT FRI AUG 29 2014
FLZ057-061-292215-
DESOTO-HIGHLANDS-
536 PM EDT FRI AUG 29 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN DESOTO
AND SOUTHWESTERN HIGHLANDS COUNTIES FOR STRONG THUNDERSTORMS WITH
STRONG WIND GUSTS VALID UNTIL 615 PM EDT...
AT 536 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED 8 MILES WEST OF ARCHBOLD...OR 12 MILES
SOUTHWEST OF LAKE PLACID...MOVING NORTHWEST AT 5 MPH WILL AFFECT
ARCHBOLD.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2704 8145 2703 8178 2734 8162 2734 8156
2719 8135
TIME...MOT...LOC 2136Z 120DEG 6KT 2716 8149Special weather statement, Aug 29, 5:43 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
543 PM EDT FRI AUG 29 2014
FLZ162-262-292230-
INLAND CHARLOTTE-COASTAL CHARLOTTE-
543 PM EDT FRI AUG 29 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
CHARLOTTE COUNTY FOR STRONG THUNDERSTORMS WITH STRONG WIND GUSTS
VALID UNTIL 630 PM EDT...
AT 543 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS LOCATED 8 MILES SOUTHEAST OF TROPICAL GULF
ACRES...OR 10 MILES NORTH OF FORT MYERS...MOVING NORTHWEST AT 10 MPH
WILL AFFECT CLEVELAND...PUNTA GORDA...CHARLOTTE COUNTY AIRPORT AND
TROPICAL GULF ACRES.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 158 AND 164.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2678 8207 2685 8207 2687 8207 2689 8211
2684 8215 2685 8216 2702 8196 2677 8176
2677 8206
TIME...MOT...LOC 2143Z 138DEG 7KT 2677 8190
RAGSpecial weather statement, Aug 29, 5:48 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 548 PM EDT FRI AUG 29 2014 FLZ061-262-292215- DESOTO-INLAND CHARLOTTE- 548 PM EDT FRI AUG 29 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN CHARLOTTE AND SOUTH CENTRAL DESOTO COUNTIES FOR STRONG THUNDERSTORMS WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 615 PM EDT... AT 549 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS LOCATED NEAR BABCOCK RANCH...OR 18 MILES SOUTHEAST OF ARCADIA...MOVING NORTHWEST AT 5 MPH WILL AFFECT BABCOCK RANCH. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES. HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. && LAT...LON 2700 8192 2716 8175 2699 8158 2686 8172 TIME...MOT...LOC 2149Z 133DEG 3KT 2699 8172 RAG
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:24 PM EDT | Special Weather Statement | TBW | Hardee | 36 min |
| Aug 29, 2:01 PM EDT | Special Weather Statement | TBW | Sumter | 29 min |
| Aug 29, 2:46 PM EDT | Special Weather Statement | TBW | Sumter | 29 min |
| Aug 29, 3:39 PM EDT | Special Weather Statement | TBW | Lee | 51 min |
| Aug 29, 4:19 PM EDT | Special Weather Statement | TBW | Polk | 26 min |
| Aug 29, 4:25 PM EDT | Special Weather Statement | TBW | Lee | 50 min |
| Aug 29, 4:35 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 25 min |
| Aug 29, 4:51 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 54 min |
| Aug 29, 5:27 PM EDT | Special Weather Statement | TBW | Lee | 63 min |
| Aug 29, 5:36 PM EDT | Special Weather Statement | TBW | DeSoto | 39 min |
| Aug 29, 5:43 PM EDT | Special Weather Statement | TBW | Charlotte | 47 min |
| Aug 29, 5:48 PM EDT | Special Weather Statement | TBW | DeSoto | 27 min |
| Aug 29, 5:54 PM EDT | Special Marine Warning | TBW | 66 min | |
| Aug 29, 6:31 PM EDT | Special Weather Statement | TBW | DeSoto | 44 min |
| Aug 29, 6:40 PM EDT | Areal Flood Advisory | TBW | Charlotte, DeSoto, Hardee, Highlands, Sarasota | 65 min |
| Aug 29, 7:16 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee, Manatee, Sarasota | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.